MAUDE Adverse Event Report: ENCORE MEDICAL L.P SR MCP, IMPLANT SIZE X-LARGE; SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS

ENCORE MEDICAL L.P SR MCP, IMPLANT SIZE X-LARGE; SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS
Model Number 5800-XL00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - implanted size xl proximal and distal, distal rotated and set in the cement.Had to remove and only available distal component was a size lg.Ended up with a xl proximal implant and lg distal implant.
 
Additional Manufacturer Narrative
The agent reported "(implanted size xl proximal and distal, distal rotated and set in the cement.Had to remove and only available distal component was a size lg.Ended up with a xl proximal implant and lg distal implant.Surgeon was happy with original implant (was a revision procedure) was an equivalent lg pyrocarbon)." there was no previous dticket provided, therefore, the time in vivo could be determined and the listed items could not be verified.Note: the lot number was corrected from the original report which reported an incomplete lot number.This evaluation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - austin for examination.The surgery was completed as intended.Received additional information from the lmt team regarding this case: is the explant available for investigation? no.Is the event reportable? we consider this to be a reportable event.Is there any information about the patient or the location of implantation? the implant was in the middle finger right hand mcp joint.Do you have x-rays or surgeon reports? no x-rays are available.Surgeon was happy with outcome at the time and have not heard anything since the procedure.If any other additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate that the reported device(s) was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the implant device history records shows that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.Deviation, nonconformance (b)(4): mfgpro showed index aa whereas the technical drawing in onplm was released under index b.Correction: ref (b)(4) lot 16694g was manufactured according to technical drawing (b)(4).Customer complaint history of the reported device(s) showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to the distal rotated and set in the cement.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.

Brand Name
SR MCP, IMPLANT SIZE X-LARGE
Common Device Name
SEMI-CONSTRAINED METAL/POLYMER FINGER JOINT PROSTHESIS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17339276
Report Number1644408-2023-00920
Device Sequence Number12395525
Product Code MPK
UDI-Device Identifier00886385021072
UDI-Public00886385021072
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model Number5800-XL00
Device Catalogue Number5800-XL00
Device Lot Number16649G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown